Asher Guitars WD Music Products Amplified Parts Mod Kits DIY Nordstarnd Pickups Reiland Pickups
Asher Guitars WD Music Products Amplified Parts Mod Kits DIY Nordstarnd Pickups Reilander Pickups
Asher Guitars WD Music Products Amplified Parts Mod Kits DIY Nordstarnd Pickups Reilander Pickups
Join TDPRI Today

Is it normal for Aleve to make you feel a little buzzed?

Discussion in 'Bad Dog Cafe' started by Bones, Apr 21, 2010.

  1. Bones

    Bones Doctor of Teleocity

    Dec 31, 2005
    Luddite Island, NY
    I never take any sort of medication, not over the counter or prescription and I don't "self-medicate" if you know what I mean. But, last week I pulled a muscle in my leg and the soreness was getting to me and starting to cause me to favor it and actually make the situation worse, so I decided to take some Aleve today and while the discomfort is way less and I'm able to get better range of motion, it seems to be giving be a little bit of a buzz or something, I definitely feel like I'm "on something". is that normal?
  2. Steve McGinnis

    Steve McGinnis Tele-Afflicted

    Mar 17, 2003
    Fort Worth, Texas

    I take Aleve on occasion and I never feel buzzed. I only take 1 tablet though, that is the prescribed amount. Some people take 2 thinking that it is like ibuprofen or Tylenol. Did you take 1 tablet or 2?
  3. Esaaal

    Esaaal Poster Extraordinaire

    Dec 11, 2007
    I use Aleve for migrains. Great stuff but sometimes after a bad headache I can feel a little euphoric once the Aleve kicks in (not that it's a bad thing) and the migrain clears. My Dr. doesn't like Aleve however, he thinks it's too strong for prolonged use.
  4. Forum Sponsor Sponsored posting

  5. Bones

    Bones Doctor of Teleocity

    Dec 31, 2005
    Luddite Island, NY
    i took it according to the directions 2 for the first dose then one 8 hours later, no more than 3 in 24 hours
    maybe it's just a result of not being in pain.
  6. argent

    argent Tele-Meister

    Apr 29, 2007
    I would say it is not normal.
  7. shandraster

    shandraster Tele-Meister

    I always take 2 and have never had problems. I like it a lot better than Tylenol or Advil (it's more effective). But Excedrin tends to make me sleepy..
  8. Joe-Bob

    Joe-Bob Poster Extraordinaire

    Sep 6, 2004
    Dallas, Texas
    It shouldn't make you buzzed, but since you said you never take meds, it may effect you more than most people.
  9. Bones

    Bones Doctor of Teleocity

    Dec 31, 2005
    Luddite Island, NY
    yeah, I have been reading up on it and maybe it just raised my BP a little or something.
  10. TreRocker

    TreRocker TDPRI Member

    Oct 28, 2009
    I would take to the pharmisists or whoever at the drug store. Aleve is marketed as being four times stronger than advil and tylenol, etc. so I'm guessing if you never take anything else that it would effect you somehow.

    It depends on what you mean by "buzzed" as well, since that is a subjective term.

    But yeah, you should talk to a pharmisist.
  11. markothefish

    markothefish Friend of Leo's

    Sep 3, 2004
    Greenville, Rhode Island
    You should talk to your pharmacist , he might be able to recommend something similar that won't raise your blood pressure.
  12. Ricky D.

    Ricky D. Poster Extraordinaire

    If your blood pressure goes high enough to make you feel a buzz, that's very high and very bad. If I were you I wouldn't take any more of that without seeing a doctor first. Don't fool around with this. Please.

    A Google search found this:

    NSAIDs may cause an increased risk of serious cardiovascular thrombotic events, myocardial infarction, and stroke, which can be fatal. This risk may increase with duration of use. Patients with cardiovascular disease or risk factors for cardiovascular disease may be at greater risk
  13. otterhound

    otterhound Poster Extraordinaire

    Dec 14, 2008
    Manheim Pa.
    Save that bottle and guard it with your life . :twisted:
  14. Al Watsky

    Al Watsky Tele-Afflicted

    Apr 5, 2007
    New Jersey
    Aleve makes me dizzy.
    If thats what you mean by buzzed , my answer would be yes.
  15. TeleTim911

    TeleTim911 Friend of Leo's

    Sep 28, 2009
    Calera, Alabama
    Aleve makes me hurl so I don't use it.
  16. jglenn

    jglenn Tele-Afflicted

    Feb 26, 2010
    everett wa
    i think it is a low dose of naproxen,wich ive had in prescription strength for back or knee presricption dose used to put me to sleep fast!so if you are new to it,it could buzz you out.
  17. jglenn

    jglenn Tele-Afflicted

    Feb 26, 2010
    everett wa
    ship it me right now and i will dispose of in proper fashon!
  18. jglenn

    jglenn Tele-Afflicted

    Feb 26, 2010
    everett wa
    look up naproxen side affects.
  19. Ben Harmless

    Ben Harmless Friend of Leo's

    Mar 10, 2003
    Allston, Mass
    I can relate to that euphoric feeling after the headache goes away - I've got chronic migraines. Fun stuff.

    I actually use liquid Advil caplets. It almost always helps, and is a lot less powerful than Aleve.

    One other thing to keep in mind is that unless you bought the bottle yourself and it's been sitting in your own medicine cabinet, then make sure it's Aleve that you took. I once got a Vicadin from a well-meaning friend who thought he was giving me prescription strength ibuprofin. Lesson learned. There was definitely a buzz there.
  20. woodman

    woodman Doctor of Teleocity

    Nov 28, 2004
    Mint Hill, NC
    Sometimes caffeine can interact with OTC painkillers to create a mild buzz ... dunno if that pertains to you, just a thought.
  21. moonshiner

    moonshiner Friend of Leo's

    NSAIDs are NOT painkillers... they are anti-inflamatories... NSAIDs are not opiates... If you are euphoric afterwards, then there is a potential issue. Prolonged usage of NSAIDs can cause liver damage and death. Prolonged usage of ANY medication can cause damage and death...

    Caffine in or with medications cause the heartrate and blood pressure to increase thereby speeding up the disperssion of the drug. Adding caffine to a drug concoction with caffine or other stimulents can cause greavous harm, upto and including death.

    I would consult with a physician, not a pharmacist, regarding apparent side effects of a drug. But, that's me. I am not a doctor, I just play one on TV... *wink*... I am ready for my mella-dramatic close-up now Mr. Director!!
IMPORTANT: Treat everyone here with respect, no matter how difficult!
No sex, drug, political, religion or hate discussion permitted here.

Share This Page